Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 7, 2014, 2:55 PM MST. It took effect at Feb 8, 2014, 12:00 AM MST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2014, 2:55 PM MST (21:55 UTC)
- In effect from
- Feb 8, 2014, 12:00 AM MST
- Expired
- Feb 9, 2014, 5:00 AM MST
- In force
- 29 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
300 WWUS75 KABQ 072155 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MST FRI FEB 7 2014 ...MOUNTAIN WAVES WILL CREATE GUSTY WINDS ALONG THE EAST SLOPES... .STRONGER WESTERLY WINDS ALOFT MOVING OVER THE NORTHERN MOUNTAINS WILL CREATE LOCALLY GUSTY WINDS TONIGHT THROUGH LATE SATURDAY. THE MAIN FOCUS FOR STRONG WINDS WILL STRETCH FROM THE HIGH PEAKS AND RIDGES OF THE SANGRE DE CRISTO MOUNTAINS ONTO THE EAST SLOPES... INCLUDING THE AREA SOUTH ACROSS THE GLORIETA MESA AND CLINES CORNERS. STRONG WIND GUSTS WILL BE PERIODIC IN NATURE...RATHER THAN PERSISTING OVER A LONG DURATION. GUSTY WINDS WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES...ESPECIALLY DOWNWIND OF LARGE FIELDS AND EXPOSED AREAS. NMZ513>515-523-080700- /O.NEW.KABQ.WI.Y.0006.140208T0700Z-140209T0700Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS- 255 PM MST FRI FEB 7 2014 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST SATURDAY NIGHT. * LOCATION...HIGH TERRAIN AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...INCLUDING THE GLORIETA MESA AND CLINES CORNERS. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TONIGHT THROUGH LATE SATURDAY. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING SNOW. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG NORTH TO SOUTH ORIENTATED ROADWAYS. AREAS OF BLOWING SNOW WILL LOCALLY REDUCE VISIBILITIES...ESPECIALLY DOWNWIND OF LARGE FIELDS AND EXPOSED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ GUYER
5 follow-up statements
890 WWUS75 KABQ 080501 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1001 PM MST FRI FEB 7 2014 ...STRONG AND GUSTY WEST WINDS ALONG THE EAST SLOPES... .STRONG WEST WINDS ALOFT OVER PORTIONS OF THE CENTRAL MOUNTAIN CHAIN WILL CREATE LOCALLY GUSTY WINDS TONIGHT THROUGH LATE SATURDAY OVER THE HIGH PEAKS AND RIDGES AS WELL AS THE EAST SLOPES OF THE SANGRE DE CRISTO AND SANDIA AND MANZANO MOUNTAINS...INCLUDING THE AREA FROM THE GLORIETA MESA TO CLINES CORNERS. STRONG WIND GUSTS WILL BE PERIODIC IN NATURE...RATHER THAN PERSISTING OVER A LONG DURATION. GUSTY WINDS MAY WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES...ESPECIALLY DOWN WIND OF EXPOSED AREAS. NMZ521-081200- /O.EXA.KABQ.WI.Y.0006.140208T0700Z-140209T0700Z/ SANDIA/MANZANO MOUNTAINS- 1001 PM MST FRI FEB 7 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MST SATURDAY NIGHT. * LOCATION...HIGH TERRAIN AND EAST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TONIGHT THROUGH LATE SATURDAY. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING SNOW. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS. AREAS OF BLOWING SNOW WILL LOCALLY REDUCE VISIBILITIES...ESPECIALLY DOWNWIND OF EXPOSED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ513>515-523-081200- /O.CON.KABQ.WI.Y.0006.140208T0700Z-140209T0700Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS- 1001 PM MST FRI FEB 7 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SATURDAY NIGHT... * LOCATION...HIGH TERRAIN AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...INCLUDING THE GLORIETA MESA AND CLINES CORNERS. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TONIGHT THROUGH LATE SATURDAY. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING SNOW. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS. AREAS OF BLOWING SNOW WILL LOCALLY REDUCE VISIBILITIES...ESPECIALLY DOWNWIND OF EXPOSED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
628 WWUS75 KABQ 081032 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 332 AM MST SAT FEB 8 2014 ...STRONG AND GUSTY WINDS OVER SOME HIGHER TERRAIN OF NORTHERN AND CENTRAL NEW MEXICO... .STRONG WEST NORTHWEST WINDS ALOFT WILL CONTINUE TO BUFFET THE HIGHER TERRAIN OF NORTH CENTRAL AND CENTRAL NEW MEXICO TODAY AND TONIGHT. OCCASIONAL GUSTS AS HIGH AS 50 TO 55 MPH CAN BE EXPECTED AS WELL AS SOME AREAS OF BLOWING SNOW. NMZ513>515-521-523-081900- /O.EXT.KABQ.WI.Y.0006.000000T0000Z-140209T1200Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS- 332 AM MST SAT FEB 8 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST SUNDAY... * LOCATION...PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...THE SANDIA AND MANZANO MOUNTAINS...AND THE CENTRAL HIGHLANDS INCLUDING THE CLINES CORNERS AREA. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...TODAY THROUGH TONIGHT. * VISIBILITY...LOCALLY REDUCED TO 2 MILES IN AREAS OF BLOWING SNOW. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS. AREAS OF BLOWING SNOW WILL LOCALLY REDUCE VISIBILITIES DOWNWIND OF SNOW COVERED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
649 WWUS75 KABQ 081836 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1136 AM MST SAT FEB 8 2014 ...STRONG AND GUSTY WINDS OVER PORTIONS OF NEW MEXICO... .STRONG WEST NORTHWEST WINDS ALOFT WILL CONTINUE TO BUFFET THE AREA FROM THE CENTRAL MOUNTAIN CHAIN EAST ALONG THE EAST SLOPES AND NEARBY HIGHLANDS THROUGH TONIGHT. PERIODIC WIND GUSTS UP TO 55 MPH CAN BE EXPECTED AS WELL AS SOME AREAS OF BLOWING SNOW. WINDS WILL TAPER OFF BY SUNRISE SUNDAY. NMZ513>515-521-523-090300- /O.CON.KABQ.WI.Y.0006.000000T0000Z-140209T1200Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS- 1136 AM MST SAT FEB 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * LOCATION...PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...THE SANDIA AND MANZANO MOUNTAINS...AND THE CENTRAL HIGHLANDS INCLUDING THE CLINES CORNERS AREA. * WINDS...WEST AND NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THROUGH TONIGHT. * VISIBILITY...LOCALLY REDUCED TO 2 MILES IN AREAS OF BLOWING SNOW. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS. AREAS OF BLOWING SNOW WILL LOCALLY REDUCE VISIBILITIES DOWNWIND OF SNOW COVERED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
857 WWUS75 KABQ 090249 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 749 PM MST SAT FEB 8 2014 ...STRONG AND GUSTY WINDS OVER PORTIONS OF NEW MEXICO... .STRONG WEST NORTHWEST WINDS ALOFT WILL CONTINUE TO BUFFET THE AREA FROM THE CENTRAL MOUNTAIN CHAIN EAST ALONG THE EAST SLOPES AND NEARBY HIGHLANDS THROUGH TONIGHT. PERIODIC WIND GUSTS UP TO 55 MPH CAN BE EXPECTED AS WELL AS AREAS OF BLOWING SNOW. WINDS WILL TAPER OFF BY SUNRISE SUNDAY. NMZ513>515-521-523-091200- /O.CON.KABQ.WI.Y.0006.000000T0000Z-140209T1200Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS- 749 PM MST SAT FEB 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * LOCATION...PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...THE SANDIA AND MANZANO MOUNTAINS...AND THE CENTRAL HIGHLANDS INCLUDING THE CLINES CORNERS AREA. * WINDS...WEST AND NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THROUGH TONIGHT. * VISIBILITY...LOCALLY REDUCED TO 2 MILES IN AREAS OF BLOWING SNOW. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS. AREAS OF BLOWING SNOW WILL LOCALLY REDUCE VISIBILITIES DOWNWIND OF SNOW COVERED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 40
002 WWUS75 KABQ 091154 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 454 AM MST SUN FEB 9 2014 NMZ513>515-521-523-091300- /O.EXP.KABQ.WI.Y.0006.000000T0000Z-140209T1200Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS- 454 AM MST SUN FEB 9 2014 ...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... SOME GUSTY WINDS WILL CONTINUE ACROSS PORTIONS OF THE NORTHERN AND CENTRAL MOUNTAINS AND HIGHLANDS...HOWEVER WIND SPEEDS ARE EXPECTED TO CONTINUE DECREASING IN SPEED INTO THE AFTERNOON. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ 52
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 7, 1:36 PM MST, 1 hour 19 minutes earlier.
Area forecast discussion, Feb 7, 1:36 PM MST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 136 PM MST FRI FEB 7 2014 .UPDATE... TEMPS ARE GOING THROUGH THE ROOF ACROSS THE E CENTRAL AND NE PLAINS AND TO A LESSER DEGREE IN AREAS IMMEDIATELY ADJACENT TO THE WEST. READINGS AT 20Z AT CLAYTON AND TUCUMCARI ARE RUNNING 10 TO 15 DEGREES HIGHER THAN THE LATEST MET AND MAV MOS GUIDANCE NUMBERS FOR 21Z. OBVIOUSLY THE EARLIER FCST HIGH TEMP BOOSTS IN THE LATE MORN UPDATE WERE NOT NEARLY ENOUGH AND COULD NOT LET CURRENT READINGS THAT MUCH ABOVE FCST HIGH GO WITHOUT YET ANOTHER QUICK UPDATE. THUS AND SO. 43 && .PREV DISCUSSION...1041 AM MST FRI FEB 7 2014... .AVIATION... 18Z TAF CYCLE CONDITIONS WILL GRADUALLY IMPROVE FOR CENTRAL AND WESTERN NM THIS AFTERNOON...WHILE THE EAST REMAIN GENERALLY CLEAR UNDER INCREASING WESTERLY SURFACE WINDS. LCL GUSTS UP TO 30 KTS ARE POSSIBLE ALONG THE EAST SLOPES AND HIGH PLAINS. MAIN AREAS IMPACTED NOW ARE THE HIGH TERRAIN WHERE SNOW SHOWERS...FLURRIES...AND MT OBSCURATIONS ARE OCCURRING. THIS WILL CONTINUE THRU TONIGHT AND TOMORROW FOR MOST OF THE FAR NORTHERN HIGH TERRAIN WITH MOIST WESTERLY UPSLOPE FLOW. BIG CHALLENGE TONIGHT WILL BE IF ANY FOG CAN DEVELOP WITH LOW LEVEL MOISTURE IN PLACE OVER THE REGION. NOT INDICATED BY GUIDANCE SO HAVE LEFT OUT FOR NOW. WILL HAVE BETTER IDEA WITH 00Z ISSUANCE. GUYER && .PREV DISCUSSION...1032 AM MST FRI FEB 7 2014... .UPDATE... LOWERING POPS FOR NEARLY ALL OF THE AREA FOR REST OF THE MORN...ALSO TO A LESSER DEGREE LOWERING POPS FOR THE AFTN IN MORE AREAS THAN NOT. CANCELLING THE WINTER WX ADVISORY ALSO WITH THIS LATE MORN UPDATE. LASTLY...DIMINISHING CLOUD COVER SLIGHTLY AND RAISING SOME 1ST PERIOD AFTN HIGH TEMPS A FEW DEGREES PORTIONS IF RIO GRANDE VALLEY EAST TO THE E CENTRAL AND NE PLAINS WITH GREATEST RISE NEAR AND EAST OF LAS VEGAS. 43 && .PREV DISCUSSION...320 AM MST FRI FEB 7 2014... .SYNOPSIS... SNOW WILL COME TO AN END FOR ALL BUT THE NORTHERN MOUNTAINS TODAY...WITH A WARMING TREND FORECAST GOING INTO THE WEEKEND. ABOVE NORMAL TEMPERATURES WILL BE IN PLACE PRIOR TO THE NEXT COLD FRONT AND UPPER LEVEL DISTURBANCE MONDAY AND TUESDAY. DRY NORTHWEST FLOW TO PREVAIL THE REMAINDER OF NEXT WEEK WITH TEMPERATURES TRENDING ABOVE NORMAL AREAWIDE. && .DISCUSSION... THE CURRENT ROUND OF SNOW IS UNIMPRESSIVE AT BEST...WITH MOST OF THE JET ENERGY GOING SOUTH OF OUR FORECAST AREA AND MUCH OF THE MOISTURE GETTING SPENT OVER ARIZONA. RADAR TRENDS ARE NOT ENCOURAGING...SO DECREASED 1ST PERIOD QPF/SNOW AMOUNTS AND WILL DROP THE ADVISORY FOR THE SANGRES...NORTHWEST HIGHLANDS AND PLATEAU...WEST CENTRAL HIGHLANDS AND LOWER SAN FRANCISCO RIVER VALLEY WHERE AMOUNTS AROUND 1 INCH ARE STILL POSSIBLE. SNOW WILL CONTINUE THROUGH TODAY...FAVORING HIGHER WEST-FACING SLOPES AND THE CONTINENTAL DIVIDE. HIGHER WEST-FACING SLOPES OF THE NORTHERN MOUNTAINS WILL HAVE A SHOT AT ACCUMULATING SNOW THROUGH THE WEEKEND AS WELL GIVEN OROGRAPHIC FORCING WITH A RELATIVELY MOIST WNW FLOW ALOFT. STRONG WINDS ASSOCIATED WITH THE WNW FLOW FORECAST ACROSS THE PEAKS OF THE NORTHERN MOUNTAINS. SOME POTENTIAL EXISTS FOR MOUNTAIN WAVE ACTIVITY FRIDAY NIGHT AND AGAIN SATURDAY NIGHT...WITH THE LEE SIDE OF THE SANGRES BEING MOST SUSCEPTIBLE TO CRASHING WAVES. THAT SAID...THE 00Z NAM12 KEEPS THE STRONGER WINDS ABOVE THE SURFACE. THE OTHER WEATHER STORY HERE IS THE WARMING TREND...FORECAST TO BEGIN TODAY. TEMPERATURES WILL TREND FROM BELOW NORMAL TO ABOVE NORMAL BY SATURDAY INTO SUNDAY. TIMING OF A BACKDOOR COLD FRONT PRESENTS SOME CHALLENGES FOR SUNDAY'S MAX TEMP FORECAST IN THE NORTHEAST. THE COLD FRONT IS FORECAST TO PUSH SOUTHWEST DOWN THE EASTERN PLAINS SUNDAY NIGHT AND HANG-UP ALONG THE HIGHLANDS... BRINGING A RETURN OF BELOW NORMAL TEMPERATURES. THE LAST IN THE PARADE OF UPPER LEVEL DISTURBANCES IS FORECAST TO IMPACT THE AREA MONDAY INTO TUESDAY. THE 00Z GFS AND ECMWF DISAGREED ON THE TIMING AND SOUTHERN EXTENT OF THE SHORTWAVE TROUGH...WITH THE ECMWF FURTHER SOUTH AND MORE BULLISH WITH THE QPF. SOME POTENTIAL EXISTS FOR ANOTHER ROUND OF SNOW ACROSS MUCH OF THE NORTHERN AND CENTRAL NEW MEXICO...BUT OUR FORECAST HIGHLIGHTS THE NORTHERN MOUNTAINS...EAST SLOPES OF THE CENTRAL MOUNTAINS AND EASTERN PLAINS AS HAVING THE BEST SHOT FOR NOW. BEYOND TUESDAY...DRY NW FLOW WITH TEMPERATURES TRENDING TO ABOVE NORMAL BY THE END OF THE WORK WEEK. 11 && .FIRE WEATHER... WEAK STORM SYSTEM WILL CONTINUE TO SLIDE EAST THROUGH NM TODAY. LIGHT SNOW ACCUMULATIONS ARE EXPECTED IN THE WESTERN AND NORTHERN MOUNTAINS THROUGH THE DAY. OTHERWISE...PARTLY TO MOSTLY CLOUDY SKY ALONG WITH A FEW FLURRIES AND TEMPERATURES A FEW DEGREES BELOW SEASONAL AVERAGES WILL BE THE RULE TODAY. A WARMING TREND WILL GET UNDERWAY SATURDAY...CONTINUING INTO SUNDAY. STRONG WEST TO NORTHWEST WINDS ARE EXPECTED FROM TONIGHT THROUGH SATURDAY NIGHT FROM THE PEAKS OF THE SANGRE DE CRISTO MOUNTAINS EAST OUT ONTO THE NORTHEAST HIGHLANDS AS THE FLOW ALOFT TRANSITIONS TO MORE NORTHWESTERLY. BEST CHANCES FOR STRONG TO VERY STRONG WIND GUSTS OVER THE PEAKS AND EAST SLOPES OF THE SANGRES APPEARS TO BE SATURDAY NIGHT. STABLE LAYER NEAR CREST LEVEL MAY ALLOW FOR SOME OF THE STRONG WINDS TO SURFACE FROM NEAR LAS VEGAS NORTH TO RATON. GOOD TO VERY GOOD VENTILATION RATES WILL BE THE RULE TODAY AS TEMPERATURES WARM SOMEWHAT AND WINDS AT MOUNTAIN TOP LEVEL REMAIN MODERATE. VENTILATION RATES TAKE A DIVE SATURDAY AS WARMER AIR ALOFT PUTS A LID ON MIXING HEIGHTS. SOME VENTILATION RATE IMPROVEMENT INTO THE FAIR TO GOOD RANGE IS EXPECTED SUNDAY AS SURFACE TEMPERATURES CONTINUE TO WARM. GFS AND ECMWF ARE NOW AT ODDS WITH REGARD TO THE NEXT SHORT-WAVE TROUGH EXPECTED TO MOVE THROUGH NORTHERN NM EARLY NEXT WEEK. GFS FLATTER AND FASTER WITH THE WAVE WHILE THE ECMWF IS DEEPER AND SIGNIFICANTLY SLOWER. AT ANY RATE...AS WINDS INCREASE AND TEMPERATURES REMAIN ABOVE AVERAGE MONDAY WITH THE APPROACH OF THE TROUGH...VENTILATION RATES INCREASE INTO THE GOOD TO EXCELLENT RANGE. MODEL REMAIN IN VERY GOOD AGREEMENT THAT A DRY NORTHWEST FLOW ALOFT WILL DEVELOP OVER THE REGION FOR MID WEEK INTO LATE IN THE WEEK. WARMER TEMPERATURES ALOFT AND MODERATE WEST TO NORTHWEST TRANSPORT WINDS WILL KEEP VENT RATES IN CHECK...LIKELY IN THE FAIR TO GOOD RANGE FOR THE LATTER HALF OF NEXT WEEK. 33 && && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Feb 7, 5:14 AM MST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 514 AM MST FRI FEB 7 2014 NMZ501>540-081300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 514 AM MST FRI FEB 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER ADVISORIES ARE IN EFFECT TODAY FOR THE WESTERN AND NORTHERN HIGHER TERRAIN...WITH THE GREATEST SNOWFALL AMOUNTS EXPECTED OVER THE PEAKS AND ALONG THE CONTINENTAL DIVIDE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL IMPACT MUCH OF NORTHERN AND EASTERN NEW MEXICO LATE MONDAY THROUGH TUESDAY WITH SNOW. ACCUMULATING SNOW IS LIKELY ACROSS THE NORTHERN MOUNTAINS AND AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 11
In the hours before
Local storm report, Feb 7, 9:37 AM MST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
937 AM MST FRI FEB 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW CHAMA 36.89N 106.58W
02/07/2014 M2.0 INCH RIO ARRIBA NM CO-OP OBSERVER
0733 AM SNOW 5 E EL MORRO 35.05N 108.24W
02/07/2014 M2.0 INCH CIBOLA NM TRAINED SPOTTER
0800 AM SNOW 2 ENE GALLUP 35.53N 108.70W
02/07/2014 M1.5 INCH MCKINLEY NM CO-OP OBSERVER
0915 AM SNOW 8 NNW GALLUP 35.63N 108.79W
02/07/2014 M1.8 INCH MCKINLEY NM COCORAHS
&&
EVENT NUMBER ABQ1400370
EVENT NUMBER ABQ1400371
EVENT NUMBER ABQ1400372
EVENT NUMBER ABQ1400373
JFLocal storm report, Feb 7, 12:09 PM MST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1209 PM MST FRI FEB 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 2 WSW EL MORRO 35.04N 108.35W
02/07/2014 M1.7 INCH CIBOLA NM CO-OP OBSERVER
1000 AM SNOW THOREAU 35.40N 108.22W
02/07/2014 E1.0 INCH MCKINLEY NM TRAINED SPOTTER
1000 AM SNOW 13 SSW PUEBLO PINTADO 35.81N 107.76W
02/07/2014 E1.0 INCH MCKINLEY NM TRAINED SPOTTER
1100 AM SNOW 4 W GALLINA 36.24N 106.93W
02/07/2014 M1.5 INCH RIO ARRIBA NM TRAINED SPOTTER
1147 AM SNOW 11 N JEMEZ SPRINGS 35.93N 106.71W
02/07/2014 M3.0 INCH SANDOVAL NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1400374
EVENT NUMBER ABQ1400375
EVENT NUMBER ABQ1400376
EVENT NUMBER ABQ1400377
EVENT NUMBER ABQ1400378
GUYERLocal storm report, Feb 7, 12:10 PM MST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1210 PM MST FRI FEB 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM SNOW 7 ESE CUBA 36.00N 106.83W
02/07/2014 E1.0 INCH RIO ARRIBA NM OTHER FEDERAL
SENORITA DIVIDE SNOTEL.
0400 AM SNOW 9 E CUBA 36.02N 106.80W
02/07/2014 E1.0 INCH RIO ARRIBA NM OTHER FEDERAL
VACAS LOCAS SNOTEL.
0450 AM SNOW 3 NW TRES RITOS 36.16N 105.55W
02/07/2014 E1.0 INCH TAOS NM PUBLIC
SIPAPU SKI AREA.
0500 AM SNOW 5 SSW TOADLENA 36.17N 108.93W
02/07/2014 E3.0 INCH SAN JUAN NM OTHER FEDERAL
NAVAJO WHISKEY CREEK SNOTEL.
0600 AM SNOW 8 SSW RED RIVER 36.59N 105.45W
02/07/2014 E3.0 INCH TAOS NM PUBLIC
TAOS SKI AREA.
0630 AM SNOW 6 WSW BONITO LAKE 33.40N 105.80W
02/07/2014 E1.0 INCH LINCOLN NM PUBLIC
SKI APACHE.
0700 AM SNOW CHAMA 36.89N 106.58W
02/07/2014 M2.0 INCH RIO ARRIBA NM CO-OP OBSERVER
0733 AM SNOW 5 E EL MORRO 35.05N 108.24W
02/07/2014 M2.0 INCH CIBOLA NM TRAINED SPOTTER
0800 AM SNOW 2 ENE GALLUP 35.53N 108.70W
02/07/2014 M1.5 INCH MCKINLEY NM CO-OP OBSERVER
0900 AM SNOW 2 WSW EL MORRO 35.04N 108.35W
02/07/2014 M1.7 INCH CIBOLA NM CO-OP OBSERVER
0915 AM SNOW 8 NNW GALLUP 35.63N 108.79W
02/07/2014 M1.8 INCH MCKINLEY NM COCORAHS
1000 AM SNOW THOREAU 35.40N 108.22W
02/07/2014 E1.0 INCH MCKINLEY NM TRAINED SPOTTER
1000 AM SNOW 13 SSW PUEBLO PINTADO 35.81N 107.76W
02/07/2014 E1.0 INCH MCKINLEY NM TRAINED SPOTTER
1100 AM SNOW 4 W GALLINA 36.24N 106.93W
02/07/2014 M1.5 INCH RIO ARRIBA NM TRAINED SPOTTER
1147 AM SNOW 11 N JEMEZ SPRINGS 35.93N 106.71W
02/07/2014 M3.0 INCH SANDOVAL NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1400364 ABQ1400365 ABQ1400366 ABQ1400367 ABQ1400368
ABQ1400369 ABQ1400370 ABQ1400371 ABQ1400372 ABQ1400374 ABQ1400373
ABQ1400375 ABQ1400376 ABQ1400377 ABQ1400378
GUYERLocal storm report, Feb 7, 1:00 PM MST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
100 PM MST FRI FEB 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HIGH SUST WINDS 4 NNE DURAN 34.52N 105.36W
02/07/2014 M40 MPH TORRANCE NM MESONET
&&
EVENT NUMBER ABQ1400379
CMLNearby
Wind Advisories in New Mexico, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.